Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 296, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 16, 2018, 8:28 PM CDT for Greene County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2018, 8:28 PM CDT (01:28 UTC)
- Expired
- Aug 16, 2018, 8:58 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Greene County, MO
The radar
The Springfield radar (KSGF), 6 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 6:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
623
WUUS53 KSGF 170128
SVRSGF
MOC077-170215-
/O.NEW.KSGF.SV.W.0296.180817T0128Z-180817T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
828 PM CDT THU AUG 16 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Greene County in southwestern Missouri...
* Until 915 PM CDT.
* At 827 PM CDT, severe thunderstorms were located along a line
extending from near Morrisville to near Nixa, moving east at 25
mph. This extends the previous warning.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Springfield... Republic...
Battlefield... Willard...
Strafford... Fair Grove...
Walnut Grove... Brookline...
Sacville... Glidewell...
Ebenezer... Bassville...
Turners... Bois D'arc...
Cave Springs... Galloway...
This includes Interstate 44 between mile markers 65 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3709 9348 3743 9356 3742 9308 3709 9307
TIME...MOT...LOC 0127Z 268DEG 23KT 3741 9340 3709 9323
HAIL...1.00IN
WIND...60MPH
$$
Raberding1 follow-up statement
175
WWUS53 KSGF 170158
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
858 PM CDT THU AUG 16 2018
MOC077-170207-
/O.CAN.KSGF.SV.W.0296.000000T0000Z-180817T0215Z/
Greene MO-
858 PM CDT THU AUG 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Missouri.
LAT...LON 3709 9348 3743 9356 3742 9308 3709 9307
TIME...MOT...LOC 0154Z 268DEG 23KT 3742 9318 3710 9301
$$
RaberdingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:22 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 16, 6:22 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Springfield MO 622 PM CDT Thu Aug 16 2018 .SHORT TERM...(This evening through Friday) Issued at 237 PM CDT Thu Aug 16 2018 A couple of upper level impulses will interact with a quasi- stationary front to produce some strong to severe thunderstorms into this evening. The surface front is currently located from about Columbia to Joplin. The first upper level impulse is currently moving out of northeastern NE into IA. Convection is beginning to fire ahead of this impulse from southern IA into northeast KS. The second impulse is a leftover MCV currently moving into north central OK. Visible satellite imagery is showing what looks like an old outflow boundary extending from north central AR through north central OK. This seems to be providing the focus for the northeast OK storms at this time. Convection associated with these impulses will be on the increase from late this afternoon into this evening. These storms will eventually congeal into a complex as they move through the area overnight. Primary severe threats will be strong winds and large hail. As the front shifts southward on Friday...afternoon convection will be more confined to the MO-AR border region. Temperatures overnight will fall to around 70 with highs on Friday in the mid to upper 80s. .LONG TERM...(Friday Night through Thursday) Issued at 237 PM CDT Thu Aug 16 2018 There will be a brief lull in the weather from Friday night into early Sunday. It should be dry with daytime highs in the upper 80s and overnight lows around 70. The next system begins to approach the area Sunday as a short wave moves up over the ridge and begins to dig into the Central Plains. This system should bring some more widespread rain to the area which will provide further drought relief. This system will affect the weather over the region through Tuesday. By Tuesday night...high pressure begins to move back in both at the surface and aloft. This will bring in a cooler and drier Canadian air mass that will remain over the area through the forecast period. Highs mid to late week will be in the low to mid 80s with lows in low to mid 60s. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 612 PM CDT Thu Aug 16 2018 Convection has developed over southeast Kansas and northeast Oklahoma and will begin to affect the KJLN terminal by 00z. Two areas to the northwest and southwest of the area will eventually congeal into a convective complex later this evening. This will affect all terminals by 03-05z and continue to affect the area overnight. Outside of thunderstorm areas...VFR conditions will prevail but will definitely have MVFR ceilings and visibilities where thunderstorms are occurring. Thunderstorms will once again fire during the afternoon on Friday. At this time expect this activity to be primarily along the MO-AR border but could affect all three aerodromes. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Gaede
Hazardous weather outlook, Aug 16, 7:35 PM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 735 PM CDT Thu Aug 16 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 735 PM CDT Thu Aug 16 2018 ...SEVERE THUNDERSTORM WATCH NUMBER 339 IN EFFECT UNTIL 1 AM CDT... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Strong to severe thunderstorms have developed out ahead of a cold front and upper level disturbance this evening. These storms will continue to move into the Missouri Ozarks through the overnight hours. This line of storms will be west of an Eldon to Hartville to Gainesville line by 9PM...and along a Rolla to Salem to Alton line by midnight. Hail up to the size of quarters and damaging thunderstorm wind gusts up to 60 mph will be the primary severe weather risks. If thunderstorms can develop and move across the same locations, some localized flooding will be possible in addition to the severe storms. This will occur south and west of an Alton to Gainesville to Nevada line through the overnight hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values in the mid to upper 90s will be possible Friday and Saturday afternoons primarily across southern Missouri and extreme southeast Kansas. Additional showers and thunderstorms are possible Friday into the early of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed west of Highway 63 before 10PM and east of Highway 63 after 10 PM. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Gaede
In the hours before
Special weather statement, Aug 16, 7:45 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Springfield MO
745 PM CDT THU AUG 16 2018
MOZ056-170130-
Morgan MO-
745 PM CDT THU AUG 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN COUNTY UNTIL
830 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm near
Otterville, or 9 miles east of Sedalia, moving east at 25 mph.
Locations impacted include...
Syracuse... Florence...
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central Missouri.
LAT...LON 3868 9284 3857 9283 3858 9306 3865 9307
3869 9306
TIME...MOT...LOC 0044Z 289DEG 24KT 3874 9305
RaberdingLocal storm report, Aug 16, 7:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT THU AUG 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 2 NNW HAMMOND 37.95N 94.71W
08/16/2018 E66 MPH BOURBON KS BROADCAST MEDIA
MEDIA STATION REPORTED 66MPH WIND GUST. TIME
ESTIMATED FROM RADAR.
&&
KPLocal storm report, Aug 16, 7:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT THU AUG 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 1 ENE NEVADA 37.84N 94.33W
08/16/2018 E60 MPH VERNON MO TRAINED SPOTTER
SPOTTER REPORT OF WIND GUST UP 60MPH IN
NEVADA.
&&
KPSpecial weather statement, Aug 16, 7:56 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
756 PM CDT THU AUG 16 2018
MOZ078-170145-
Cedar MO-
756 PM CDT THU AUG 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR COUNTY UNTIL 845 PM CDT...
At 755 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near El Dorado Springs to 10 miles southwest of
Stockton. Movement was east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Stockton Lake... Stockton State Park...
El Dorado Springs... Stockton...
Jerico Springs... Umber View Heights...
Bearcreek... Masters...
Olympia... Caplinger Mills...
Wagoner... Arnica...
Filley... Cedar Springs...
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern and west central Missouri.
LAT...LON 3789 9381 3783 9381 3783 9363 3774 9363
3774 9361 3758 9362 3758 9407 3790 9405
TIME...MOT...LOC 0055Z 266DEG 26KT 3789 9399 3758 9389
RaberdingLocal storm report, Aug 16, 8:04 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 PM CDT THU AUG 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 NW NEWTONIA 36.90N 94.22W
08/16/2018 E1.00 INCH NEWTON MO PUBLIC
PUBLIC REPORT VIA SOCIAL MEDIA OF 1.00"
HAIL.
&&
KPSpecial weather statement, Aug 16, 8:19 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Springfield MO 819 PM CDT THU AUG 16 2018 MOZ103-170145- Stone MO- 819 PM CDT THU AUG 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STONE COUNTY UNTIL 845 PM CDT... At 819 PM CDT, Doppler radar was tracking a strong thunderstorm near Galena, or 12 miles west of Highlandville, moving northeast at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Galena... Mccord Bend... Hurley... Ponce de Leon... A Severe Thunderstorm Watch remains in effect until 100 AM CDT for southwestern Missouri. LAT...LON 3677 9352 3694 9352 3699 9334 3678 9334 TIME...MOT...LOC 0119Z 247DEG 20KT 3686 9349 Raberding
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:25 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 50 min |
| Aug 16, 7:28 PM CDT | Special Weather Statement | SGF | Dade | 47 min |
| Aug 16, 7:37 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 38 min |
| Aug 16, 7:45 PM CDT | Special Weather Statement | SGF | Morgan | 45 min |
| Aug 16, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 38 min |
| Aug 16, 7:56 PM CDT | Special Weather Statement | SGF | Cedar | 49 min |
| Aug 16, 8:03 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 42 min |
| Aug 16, 8:08 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 52 min |
| Aug 16, 8:19 PM CDT | Special Weather Statement | SGF | Stone | 26 min |
| Aug 16, 8:41 PM CDT | Special Weather Statement | SGF | Ozark | 49 min |
| Aug 16, 8:49 PM CDT | Special Weather Statement | SGF | Dallas, Webster | 41 min |
| Aug 16, 9:34 PM CDT | Special Weather Statement | SGF | Douglas, Laclede, Ozark, Wright | 41 min |
| Aug 16, 10:18 PM CDT | Special Weather Statement | SGF | Howell, Oregon | 42 min |
| Aug 16, 11:05 PM CDT | Special Weather Statement | SGF | Shannon | 40 min |
| Aug 16, 11:37 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 23 min |
| Aug 17, 6:57 AM CDT | Special Weather Statement | SGF | McDonald | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.